Wednesday, May 27, 2009

Maybe Dr. Horse Ass Had a Point

After a couple days, I relented and tried the prescriptions Dr. H. Ass had commanded.

I've had three or four new lesions since then, but that's not enough time to see if what had been prescribed is effective. Except the salve, a steroid thing that did NOTHING for the itching and burning of the lesions, or for their healing. 

Late last week, I got a call from my doctor, saying I needed to go in and discuss the results of a recent bone density scan. Today I had that appointment.

Yeah, yeah. Due to my age, my lack of exercise for lo, these many years, my vitamin D deficiency, my calcium deficiency, and did I mention, my age, my bones are not in real good shape. We settled upon a strategy for the bones, but then revisited the itchies. Dr. H. Ass said the eruptions could be due to nerves, which -- God knows -- in my body are shot to smithereens.

We (my doctor, not Dr. H. Ass) talked about how I felt and reacted to stress stimuli, and now I'm taking a drug that she says will restore a balance in my neurotransmitters,  allowing my brain to explain to my nerve endings that "No, you don't have to fight or attack or run, things are going to be okay." That would be nice. 

So, the moral here is that women who are older need to get more aggressive with exercise. Beat the shit out of things. Gain some weight so that your hips don't get the idea they can go on vacations.  Take vitamins D and mineral calcium.  Stay active. 

Oh, and avoid stress. 


1 comment:

Cheryl said...

That's pretty much been my experience with topical treatments for skin things. The big-azz steroid IVs, though, had a nice side effect of clearing up whatever dermatitis I had going on.

Let me know how that other thing works out. It sounds like wine, only legal to use at work. I could use that.